1887

oa Central African Journal of Medicine - Hearing loss in the child following streptomycin administration during pregnancy

Volume 37, Issue 8
  • ISSN : 0008-9176

 

Abstract

The risk of deafness developing in the unborn child following the use of streptomycin (SM) during pregnancy remains uncertain. We have followed up 30 children whose mothers received SM during pregnancy. One child (3pc), whose mother received SM during the first trimester of pregnancy, had profound unilateral hearing loss which could possibly be ascribed to SM. This child had however, in addition, features of congenital hypotonia and a unilateral single crease. Two further children had conductive deafness which could not be due to SM, associated with serious otitis media. Although the risk to the foetus of hearing loss following the use of SM during pregnancy appears relatively low it should, where possible, be avoided during the first trimester of pregnancy.

Loading full text...

Full text loading...

Loading

Article metrics loading...

/content/CAJM/37/8/AJA00089176_256
1991-08-01
2019-10-18

This is a required field
Please enter a valid email address
Approval was a Success
Invalid data
An Error Occurred
Approval was partially successful, following selected items could not be processed due to error